I have never been on birth control in my life, and have a regular period evrey month. So, I started my period last Thursday, and then Friday night I had unprotected sex, so Saturday morning I immediately went to get Plan B. Even though I am on my period, I wanted to get the pill because I was not going to risk anything. I took the first pill and the second pill 12 hours later. At first I had cramps, and then I took a nap and they went away. It is now Wednesday, 4 days after taking, and I am still bleeding. But, I have read many posts online about women having irregular cycles and cycles lasting longer and so forth, so I think this is because this is the side effect of Plan B? I have never taken Plan B before, and today (Wednesday) I am experiencing some lower back pain. I am wondering if this is considered an expected response to Plan B? I have experienced absolutely no vomiting or abdominal pain whatsoever. It has just been my lower back today. Thanks.
Hi there. Thanks for posting your question on Ehealthforum. There is quite a high dose of estrogen and progesterone in post-coital contraceptives. What you are experiencing is withdrawal bleeding. Check this out with your own GP.
Thank you for your response. So, the withdrawal bleeding is because my body is shocked by the pill, since I have never taken a birth control pill, and it was such a high dosage at once? I took Next Choice specifically, not Plan B. But, how long does this back pain/ withdrawal bleeding last for?
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Sexual Health - Women , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.